Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 75, NWS Austin/San Antonio, TX

April 25, 2020DeWitt County, Karnes County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2020, 12:53 PM CDT for DeWitt County, Karnes County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2020, 12:53 PM CDT (17:53 UTC)
Expired
Apr 25, 2020, 1:45 PM CDT
In force
52 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties DeWitt County, TX, Karnes County, TX

The radar

The Austin/San Antonio radar (KEWX), 96 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2020-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2020-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2218 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-2.5

Open this sounding in Storm Lab

The text

As transmitted.

986 
WUUS54 KEWX 251753
SVREWX
TXC123-255-251845-
/O.NEW.KEWX.SV.W.0075.200425T1753Z-200425T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1253 PM CDT Sat Apr 25 2020

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southern DeWitt County in south central Texas...
  Northeastern Karnes County in south central Texas...

* Until 145 PM CDT.

* At 1252 PM CDT, a severe thunderstorm was located near Gillett, or
  12 miles northwest of Yorktown, moving east at 35 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Cuero, Yorktown, Thomaston, Arneckville, Cotton Patch, Gruenau, New
  Davy, Ecleto and Meyersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2901 9711 2888 9729 2891 9738 2892 9739
      2892 9743 2900 9777 2915 9772 2914 9765
      2911 9761 2913 9758 2907 9709
TIME...MOT...LOC 1752Z 280DEG 31KT 2908 9769 

HAIL...1.00IN
WIND...<50MPH
 
$$

KCW
3 follow-up statements
002 
WWUS54 KEWX 251813
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
113 PM CDT Sat Apr 25 2020

TXC255-251822-
/O.CAN.KEWX.SV.W.0075.000000T0000Z-200425T1845Z/
Karnes TX-
113 PM CDT Sat Apr 25 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KARNES COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2901 9711 2888 9729 2891 9738 2892 9739
      2892 9743 2897 9763 2912 9753 2907 9709
TIME...MOT...LOC 1812Z 280DEG 31KT 2905 9749 

$$

TXC123-251845-
/O.CON.KEWX.SV.W.0075.000000T0000Z-200425T1845Z/
DeWitt TX-
113 PM CDT Sat Apr 25 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHERN DEWITT COUNTY...

At 112 PM CDT, a severe thunderstorm was located near Yorktown,
moving east at 35 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Cuero, Yorktown, Thomaston, Arneckville, Cotton Patch and
Meyersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2901 9711 2888 9729 2891 9738 2892 9739
      2892 9743 2897 9763 2912 9753 2907 9709
TIME...MOT...LOC 1812Z 280DEG 31KT 2905 9749 

HAIL...1.00IN
WIND...<50MPH
 
$$

KCW
161 
WWUS54 KEWX 251826
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
126 PM CDT Sat Apr 25 2020

TXC123-251845-
/O.CON.KEWX.SV.W.0075.000000T0000Z-200425T1845Z/
DeWitt TX-
126 PM CDT Sat Apr 25 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN DEWITT COUNTY...

At 126 PM CDT, a severe thunderstorm was located over Thomaston, or 8
miles southeast of Cuero, moving east at 25 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Cuero, Thomaston, Arneckville and Meyersville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2894 9750 2910 9738 2907 9709 2901 9711
      2888 9729 2891 9738 2892 9739 2892 9743
TIME...MOT...LOC 1826Z 277DEG 23KT 2899 9721 

HAIL...1.00IN
WIND...<50MPH
 
$$

KCW
928 
WWUS54 KEWX 251839
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
139 PM CDT Sat Apr 25 2020

TXC123-251848-
/O.EXP.KEWX.SV.W.0075.000000T0000Z-200425T1845Z/
DeWitt TX-
139 PM CDT Sat Apr 25 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEWITT COUNTY
WILL EXPIRE AT 145 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 2894 9750 2910 9738 2907 9709 2901 9711
      2888 9729 2891 9738 2892 9739 2892 9743
TIME...MOT...LOC 1838Z 280DEG 31KT 2897 9710 

$$

KCW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 12:22 PM CDT, 31 minutes earlier.

Area forecast discussion, Apr 25, 12:22 PM CDT, 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1222 PM CDT Sat Apr 25 2020

.AVIATION...
/18Z TAFS/
There are several strong thunderstorms to the east and south of the
I-35 terminals. The storm motion is west to east and expected to
continue rest of this afternoon. No expecting new development rest
of this afternoon to affect the I-35 sites and going with VFR
conditions for the forecast cycle for all terminals. Northerly winds
of 10 to 15 knots expected through this evening and then down to 6
knots or less late tonight into Sunday morning. Winds will shift to
the east late Sunday morning into the afternoon period for the i-35
sites and to the southeast across KDRT.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              57  83  60  87  69 /   0   0   0   0  -
Austin Bergstrom Intl Airport  53  82  58  87  69 /   0   0   0   0  -
New Braunfels Muni Airport     55  83  58  87  69 /   0   0   0   0   0
Burnet Muni Airport            55  81  58  85  67 /   0   0   0   0  -
Del Rio Intl Airport           61  86  64  91  69 /   0   0   0   0  -
Georgetown Muni Airport        54  82  58  87  68 /   0   0   0   0  -
Hondo Muni Airport             56  85  60  90  69 /   0   0   0   0  -
San Marcos Muni Airport        54  82  57  87  68 /   0   0   0   0  -
La Grange - Fayette Regional   54  84  58  87  69 /   0   0   0   0   0
San Antonio Intl Airport       58  84  61  88  70 /   0   0   0   0  -
Stinson Muni Airport           58  86  61  89  71 /   0   0   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...17
Long-Term...KCW
Decision Support...Treadway
Hazardous weather outlook, Apr 25, 3:30 AM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
330 AM CDT Sat Apr 25 2020

TXZ171>173-183>194-202>209-217>225-228-260830-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
330 AM CDT Sat Apr 25 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Elevated fire weather conditions are possible across Val Verde
County Sunday afternoon due to low humidities and breezy winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Apr 25, 11:55 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1155 AM CDT SAT APR 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     HAIL             LA VERNIA               29.36N 98.12W
04/25/2020  E1.00 INCH       WILSON             TX   PUBLIC

            PICTURES AND VIDEO OF QUARTER SIZED HAIL
            NEAR LA VERNIA POSTED ON SOCIAL MEDIA. TIME
            ESTIMATED FROM RADAR.

&&

AAT
Special weather statement, Apr 25, 11:58 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1158 AM CDT Sat Apr 25 2020

TXZ209-223-225-251730-
Lavaca TX-Fayette TX-Gonzales TX-
1158 AM CDT Sat Apr 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GONZALES...SOUTHEASTERN
FAYETTE AND NORTHWESTERN LAVACA COUNTIES UNTIL 1230 PM CDT...

At 1157 AM CDT, Doppler radar was tracking a strong thunderstorm near
Flatonia, moving east at 45 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Schulenburg, Flatonia, Moulton, Komensky, Dubina, Moravia, High Hill,
Newtonville, Engle and Holman.

LAT...LON 2963 9687 2961 9684 2958 9683 2958 9679
      2955 9677 2953 9717 2960 9719 2964 9723
      2970 9720 2982 9670
TIME...MOT...LOC 1657Z 260DEG 40KT 2963 9711

KCW
Special weather statement, Apr 25, 12:04 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1204 PM CDT Sat Apr 25 2020

TXZ193-207>209-223>225-251800-
Guadalupe TX-Caldwell TX-Lavaca TX-Bastrop TX-De Witt TX-Fayette TX-
Gonzales TX-
1204 PM CDT Sat Apr 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL...NORTHEASTERN DEWITT...
SOUTHEASTERN GUADALUPE...SOUTHERN BASTROP...GONZALES...FAYETTE AND
NORTHWESTERN LAVACA COUNTIES UNTIL 100 PM CDT...

At 1204 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Cedar Creek to 10 miles
northwest of Nixon. Movement was east at 45 mph.

Nickel size hail will be possible with these storms.

Locations impacted include...
Lockhart, Gonzales, Yoakum, Luling, La Grange, Smithville,
Schulenburg, Hallettsville, Shiner, Flatonia, Moulton, Shelby,
Waelder, Kingsbury, Fayetteville, Round Top, Muldoon, Cistern,
Hochheim and Palmeto State Park.

LAT...LON 2963 9687 2958 9683 2956 9678 2924 9702
      2933 9784 2938 9784 2938 9790 2996 9769
      3007 9737 3008 9703 3003 9701 3008 9691
      3009 9663 2996 9657
TIME...MOT...LOC 1704Z 272DEG 37KT 3002 9739 2940 9784

KCW
Local storm report, Apr 25, 12:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1223 PM CDT SAT APR 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     HAIL             4 SSW SAINT HEDWIG      29.36N 98.22W
04/25/2020  M1.00 INCH       BEXAR              TX   PUBLIC

            PICTURE OF QUARTER SIZE HAIL ALONG HWY 87
            NEAR ADKINS SENT VIA SOCIAL MEDIA. TIME
            ESTIMATED BY RADAR.

&&

KCW
Special weather statement, Apr 25, 12:29 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1229 PM CDT Sat Apr 25 2020

TXZ221>225-251815-
Karnes TX-Lavaca TX-De Witt TX-Gonzales TX-Wilson TX-
1229 PM CDT Sat Apr 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR DEWITT...NORTHEASTERN KARNES...
SOUTHERN GONZALES...SOUTHWESTERN LAVACA AND NORTHEASTERN WILSON
COUNTIES UNTIL 115 PM CDT...

At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gillett, or 13 miles northwest of Yorktown, moving east at 25 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Cuero, Yoakum, Yorktown, Stockdale, Kosciusko, Nixon, Smiley,
Pandora, Gillett, Cheapside, Thomaston, Ezzell, Hochheim, Westhoff,
Edgar, Cotton Patch, Terryville, Meyersville, Ecleto and Koerth.

LAT...LON 2910 9695 2909 9696 2910 9698 2890 9725
      2906 9806 2938 9788 2938 9784 2941 9782
      2929 9683
TIME...MOT...LOC 1729Z 276DEG 23KT 2911 9767

KCW
Special weather statement, Apr 25, 12:35 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1235 PM CDT Sat Apr 25 2020

TXZ192>194-209-251815-
Bastrop TX-Fayette TX-Lee TX-Travis TX-
1235 PM CDT Sat Apr 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TRAVIS...CENTRAL
BASTROP...SOUTHEASTERN LEE AND NORTHEASTERN FAYETTE COUNTIES UNTIL
115 PM CDT...

At 1235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Austin Bergstrom Int Airport, moving east at 55 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Bastrop, Giddings, Smithville, Round Top, Paige, Camp Swift, Cedar
Creek, Circle D-KC Estates, Lake Somerville State Park & Trailway,
Wyldwood, Upton, Carmine, Phelan, Bastrop State Park, Hills Prairie,
Northrup, Ledbetter, Waldeck, Loebau and Buescher State Park.

LAT...LON 2999 9756 3005 9763 3017 9765 3034 9677
      3032 9674 3033 9673 3030 9664 3025 9669
      3024 9674 3020 9674 3016 9679 3014 9677
      3015 9671 3017 9669 3015 9668 3015 9665
      3004 9662
TIME...MOT...LOC 1735Z 260DEG 48KT 3012 9762

KCW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 11:13 AM CDTSpecial Weather StatementEWXCaldwell, Comal, Guadalupe, Wilson47 min
Apr 25, 11:17 AM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe38 min
Apr 25, 11:24 AM CDTSevere Thunderstorm WarningEWXBexar, Gonzales, Guadalupe, Wilson51 min
Apr 25, 11:46 AM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes, Wilson44 min
Apr 25, 11:58 AM CDTSpecial Weather StatementEWXFayette32 min
Apr 25, 12:04 PM CDTSpecial Weather StatementEWXCaldwell, Fayette, Gonzales, Lavaca56 min
Apr 25, 12:29 PM CDTSpecial Weather StatementEWXDeWitt46 min
Apr 25, 12:35 PM CDTSpecial Weather StatementEWXBastrop40 min
Apr 25, 12:57 PM CDTSpecial Weather StatementEWXFayette33 min
Apr 25, 1:11 PM CDTSpecial Weather StatementEWXFayette34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.